Keflex Withdrawal and Detox

Keflex is the brand name for the generic drug cephalexin. Keflex is a medication that is prescribed to treat a variety of bacterial infections. Keflex is typically taken for a short period of time and administered orally. The dosage level depends on the bacterial infection, but this can range from one to four times a day in evenly spaced increments.

Because Keflex is considered to be non-addictive, there is little chance of becoming reliant upon Keflex. Withdrawal symptoms are associated with substance use disorders, which Keflex is typically not representative of. If you or someone you know thinks they may be experiencing withdrawal from cephalexin, contact a medical provider immediately. Finishing a prescribed round of cephalexin should not cause withdrawal symptoms to appear.

Keflex is not considered habit-forming, so it carries a very low risk of addiction. There is no pain relief, mental benefit, or “high” that comes from Keflex that may encourage the user to keep taking it more than prescribed. If you or someone you know is misusing Keflex, this could be incredibly dangerous. Keflex is an antibiotic that is designed to be taken only as needed to treat bacterial infections. Taking antibiotics for a long period can hurt your immune system and make you even more susceptible to infection.

While Keflex withdrawal is incredibly uncommon, it is important to know the symptoms of withdrawal. The most common signs of withdrawal from prescription medications like Keflex include agitation, anxiety, insomnia, muscle aches, fatigue, and headaches.

The Keflex withdrawal timeline is relatively unknown. Cephalexin is not considered habit-forming and has not been classified as an addictive substance. If you are concerned about withdrawal from another prescription drug, it can be helpful to know what to expect during the process. Early withdrawal usually lasts for the first 24 hours after your body has been deprived of a drug. During this time, it is normal to feel extremely angry, agitated, hopeless, sleepless, tired, and sore.

After around twenty-four hours, the chemical process of detoxification begins. As your body naturally purifies itself and rids the body of the toxins, you may experience very unpleasant symptoms. Common symptoms during detoxification include diarrhea, vomiting, chills, sweating, rapid heartbeat, dilated pupils. It should be noted that the symptoms associated with early withdrawal can also be present during the detoxification stage.

If you are ready to stop taking Keflex, you shouldn’t concern yourself with withdrawal symptoms. If you have taken Keflex only as prescribed by a physician and your prescription has fully run its course, there should be no unpleasant symptoms associated with stopping the drug. As with all antibiotic drugs, cephalexin should be taken only as directed and until all the pills from your prescription are gone. Even after you experience symptom relief during your bacterial infection, you still need to continue to take cephalexin as prescribed.
If you become psychologically reliant upon a prescription medication, it is normal to experience withdrawal and detoxification as the first steps in your addiction recovery. When your body is cleansed of the drug, the symptoms of detox will subside and you will be left with a happier, healthier life. It is important to experience the detoxification process while under medical supervision. Detoxification can be extremely unpleasant, intense, and put you at risk for dehydration and worse. Trust medical professionals like the ones at The Recovery Village to help the detoxing process to be as comfortable as possible.

Medical Disclaimer: The Recovery Village aims to improve the quality of life for people struggling with a substance use or mental health disorder with fact-based content about the nature of behavioral health conditions, treatment options and their related outcomes. We publish material that is researched, cited, edited and reviewed by licensed medical professionals. The information we provide is not intended to be a substitute for professional medical advice, diagnosis or treatment. It should not be used in place of the advice of your physician or other qualified healthcare provider.